advertisement

Childhood Diseases

Question
Posted by: Fozi | 2007/03/26

Q.

Allergy or not??

Hi last night my little girl of 9 months was crying I thought maybe due to teething! I had given her an ashton and parsons powder but about an hour later the crying continued so I went to the chemist and they told me I should buy her stopayne and it would be no problem to give it to her which I did!! Seconds later she vomitted so much vomit I could not believe it came out of her - my question is do you think she is allergic to something in the stopayne as she has had calpol before and it has never done that. After she vomitted she really screamed or do you think it burnt her oesophagus as she spits up quite a lot still???

Expert's Reply

A.

Paediatrician

The violent vomiting certainly could have caused some burning to her oesophagus. This is an example of why I am so opposed to giving babies and young children pain medicines like Stopayne. This medicine contains codeine and codeine is a direct histamine releasing agent. Please do not use any medicines for pain or fever in young children other than Panado or Calpol.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.